Psycho-Babble Medication Thread 140397

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Headache from Adderall?

Posted by jodie on February 10, 2003, at 1:57:06

I just recently started Adderall XR a couple of days ago. I take it as soon as I awake in the morning. So far every night, well actually late evening, I start getting a headache. I take Ibuprofen and it seems to work. Anyone know how long this might go on? Tonight after a serious argument with my ex, I have been having some anxiety, and can't quit crying. I have been crying off and on, mostly on, for about 7 hours now. That is unusual for me. I tend to go through crying spells, but never this severe. Is this normal with Adderall? If it is, I hope it's just until my body adjusts to it. I can't tolerate this everyday. Okay, I'm crying now, and really don't know why.

Any info would help.

Thanks,

Jodie

 

Re: Headache from Adderall? jodie

Posted by wingedcat on February 10, 2003, at 5:15:20

In reply to Headache from Adderall?, posted by jodie on February 10, 2003, at 1:57:06

I'm sorry you're feeling like this :(

Adderall and Dexedrine (especially Dexedrine) made my moods definitely go on a rollercoaster when it wore off. It's not fun at all. Maybe there's something you can go on in addition that will help stabilize your mood. Some people have better luck with the Adderall XR.

I'm taking Deprenyl/Selegiline because I can't tolerate the stimulants. It is a MAO-B inhibitor, which means it prevents the breakdown of dopamine and phenylethylamine. It also metabolizes into l-amphetamine and l-methamphetamine, which are in Adderall. It's working pretty well for me as far as the ADD goes, I still have anxiety though.

I'm sorry you're going through this, I hope you find something that works for you soon.

 

Re: Headache from Adderall? wingedcat

Posted by jodie on February 10, 2003, at 19:15:52

In reply to Re: Headache from Adderall? jodie, posted by wingedcat on February 10, 2003, at 5:15:20

Thank you!!

I'm going to do some research on Deprenyl/Selegiline. I really need something that works before I lose my mind!!!

Thank you again,

Jodie

 

Re: Headache from Adderall?

Posted by KRISSY on February 11, 2003, at 0:33:37

In reply to Headache from Adderall?, posted by jodie on February 10, 2003, at 1:57:06

I would think that Adderall would increase anxiety. Maybe, you would try switching from the XR to a mg. The XR never worked as well for me as the mg. Headaches and restlessness were common for about 7-10 days. No prob. now.
Good Luck!

 

Re: Headache from Adderall? KRISSY

Posted by jodie on February 12, 2003, at 15:53:33

In reply to Re: Headache from Adderall?, posted by KRISSY on February 11, 2003, at 0:33:37

Thank you, I will talk to my pdoc Monday, thats my next appointment. I'm still having the headache in the evening, but I'm just going on day 5.

Thanks,

Jodie

 

Re: Headache from Adderall?

Posted by Hattree on February 13, 2003, at 8:35:21

In reply to Re: Headache from Adderall? KRISSY, posted by jodie on February 12, 2003, at 15:53:33

The adderall may be causing some dehydration. Drink lots and see if it helps.

 

Re: Headache from Adderall? jodie

Posted by IsoM on February 13, 2003, at 13:32:08

In reply to Headache from Adderall?, posted by jodie on February 10, 2003, at 1:57:06

Jodie, I've been taking Dexedrine for quite a while now & played with the dosage, & method & timing of the doses. May I suggest what worked best for me?

I don't take it as soon as I wake up any more. I find the rush I do to get ready for work or anything I need to go to provides enough of an adrenaline rush for the first hour or so. And without a stim in my system, I'm more likely to eat something in the morning. Stims do depress the appetite to varying degrees. Take your morning dose *after* you've eaten. The release of stim into your system will be slower & more gentle that way too.

It's a good thing to get some food in you before taking the stim so your blood sugar remains even. If you don't keep your blood sugar even, it can cause headaches even without taking any stim.

Like someone else mentioned, drop the XR formulation & go with taking the other kind & only add it when you feel yourself dipping later in the day. It may be a nuisance for most people to take their stims the way I do, but I find it more of a nuisance to be wacky up & down rather than even. When I take my afternoon dose, I don't take the full amount but break the pill in half, & then take the second half an hour or so afterwards. That way the effect is not so noticeable & the let-down is very mild & I don't even notice it at the end of the day. It feels like a normal tiredness after a busy day & I'm ready for sleep.

And as Hattree mentioned, drink lots of water. Your whole metabolism is sped up slightly, & you'll feel lots better being properly hydrated. People tend to operate on far less water than they should. By the time our thirsty signal kicks in, we're already dehydrated. A physiology prof I knew said many of the most common symptoms of people not feeling good are due to dehydration. Drink even if you don't feel thirsty. You'll be surprised how much better you feel in a few days for the extra water.

 

Re: Headache from Adderall? IsoM

Posted by zenclear on February 13, 2003, at 13:37:17

In reply to Re: Headache from Adderall? jodie, posted by IsoM on February 13, 2003, at 13:32:08

Do you find that dex makes you tired sometimes? I find the effect very unpredictable: sometimes, I'm wired, other times I'm verrrrrrrrrrrry slow and tired.

Sleep has nothing to do with these variations. Even taking more (though I try to stay at the same dose) does not seem to alter this effect.

Otherwise, I find dex an excellent choice for clean-ness and few side effects.

 

Tiredness and Dexedrine... zenclear

Posted by IsoM on February 13, 2003, at 14:05:10

In reply to Re: Headache from Adderall? IsoM, posted by zenclear on February 13, 2003, at 13:37:17

Yes, there's times that I can take Dexedrine & feel so tired. Taking more might help but I don't wish to push the amount upwards of what I take. I chalk it up to my varying levels of energy. I've always been somewhat uneven in how lively or perky I feel from day to day. I think it's normal for many people to feel like this. I do have friends who feel the same, day after day, with little variation but I think they're in the minority.

On the days I feel particularily tired, I do what's needed & no more. I know the next day or so, I'll be feeling back to normal. On the tired days, I could take Dex & head off to sleep for a few hours. It all depends on how I'd feel that day.

 

Re: Headache from Adderall? Hattree

Posted by jodie on February 13, 2003, at 23:56:21

In reply to Re: Headache from Adderall?, posted by Hattree on February 13, 2003, at 8:35:21

Thank you, I will do that. I almost find myself getting so involved in things lately, that I actually forget to drink. I will do what I used to, and carry a bottle of water around with me!!!

Thanks again!!!!

jodie

 

Re: Headache from Adderall? IsoM

Posted by jodie on February 14, 2003, at 0:08:56

In reply to Re: Headache from Adderall? jodie, posted by IsoM on February 13, 2003, at 13:32:08

Well, I guess I was wrong when I said that I take it when I first wake up. I meant that I take it after I get up eat, and have my shower. I probably said that so no one thought that maybe I was taking it too late or something. Thank you though. I learned to eat first because my 8 yr. old son has been on stimulants for a couple of years. He has tried Dexedrine, Adderall mg & XR, and now on Ritalin. He lost lots of weight especially while on Adderall and he just never wanted to eat, so he takes his meds before breakfast. The Ritalin, we have found, actually gave him his appetite back, so he seems to eat a good amount at every meal, fortunately.

I will ask my Dr. about dropping the XR. But maybe, I can remain on that, and take a the regular Adderall later in the day.

Thank you for the reply!!! I see my pdoc on Monday. I'm still getting headaches, I notice them starting around 5 or 6 pm. They are getting better though.

Thanks again,

Jodie


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.